MAUDE Adverse Event Report: CORDIS US. CORP EMERALD; WIRE, GUIDE, CATHETER

CORDIS US. CORP EMERALD; WIRE, GUIDE, CATHETER
Catalog Number 502455
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the inner packaging for a.035 260cm j-tip emerald diagnostic guidewire was found damaged when the product was unpacked.There were no reported injuries to the patient.Additional information was requested but was not provided.The device was returned.Addendum: product evaluation revealed two devices were returned and there is a torn condition on the inner packaging compromising their sterility.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the inner packaging for a.035 260cm j-tip emerald diagnostic guidewire was found damaged when the product was unpacked.There were no reported injuries to the patient.Two devices were returned for analysis and were evaluated under 2024-07423-1 and 2024-07423-2.During visual analysis, the seal of the pouch was noted to be intact.A torn condition was observed on the back of the pouch that is compromising the sterility.Sem analysis was not performed because the damages associated with the torn condition on the pouch are visible with the magnification obtained with a vision system.The torn material presents evidence of elongations.A product history record (phr) review of lot 35265205 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿packaging/pouch/box~compromised sterility-sterile barrier breached¿ was confirmed for both devices.Additionally, the event reported against the first device ¿packaging/pouch/box~damaged-inner package¿ was also confirmed.Both units presented with a torn condition on the back of the pouch.Elongations are commonly caused by an interaction with a sharp object, which causes mechanical damage.Therefore, it is assumed that the surface of the back of the pouch was induced to a force (likely an unknown sharp object) that exceeded the material yield strength prior to the tearing.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.¿ based on the available information and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
EMERALD
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
butlersland new ross co.
wexford 
EI  
7863138372
MDR Report Key19764943
Report Number1016427-2024-00023
Device Sequence Number18271037
Product Code DQX
UDI-Device Identifier10705032055031
UDI-Public10705032055031
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K864058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2025
Device Catalogue Number502455
Device Lot Number35265205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Initial Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGIOGRAPHIC CATHETER.; GUIDEWIRE.; SHEATH.
Patient SexUnknown